Skip to content
My WebMD Sign In, Sign Up
HEADACHE
avatar
TIMHALL posted:
MY NAME IS TIM I AM 47 YEARS OLD. ON MAY21 I HAD BACK SURGERY . BEEN VERY STRICT ON MEDS. WORSE THING I CAN DO IS RIDE OR SIT FOR LONG. 10 DAYS AFTER SURGERY FOR MY FOLLOW UP I WENT TO DR. AFTER SURGERY FOR FIRST 10 DAYS MEDS WERE PERCOCET 1 10MG TAB EVERY 4-6 AS NEEDED. BUT NAUSEA AND CONFUSED MIND CONVINCED ME TO ASK FOR A WEAKER DRUG. WAS PRESCRIBED LORTAB 5MG/325. AGAIN TAKING AS DIRECTED . ALSO DECIDED TO NOT TAKE PHENERGAN AND SWITCH TO DRAMAMINE. THE DAY I SAW THE DR. PRETTY MUCH ON FEET ALL DAY LOTS OF PAIN IN HIP AND WHERE INCISION WAS. FRIDAY HAD TO GO WITH WIFE TO HER DR AND AGAIN ON FEET AND RIDING AGAIN. FRI NITE IN LOT OF PAIN TOOK SOMETHING AT 7PM AND TRIED TO GO REST OF NIGHT W/O ANYTHING. SAT AM WOKE UP WITH DULL HEADACHE ON RIGHT SIDE AND UNABLE TO EASE BACK AT ALL. PAIN INCREASED ALL DAY UNTIL 330 COULDNT HANDLE WATCHING TV, NOISE , BRIGHT LIGHTS ETC. CHECK BLOOD PRESSURE TWICE DURING DAY BOTH TIMES SKY HIGH FOR ME.
STILL CAN ONLY WATCH TV FOR ABOUT 15-30 MINS AT A TIME. AND NOW ITS TUESDAY.....HELP
Reply
 
avatar
TIMHALL responded:
ALSO LYING DOWN MAKES WORSE MOVING AROUND IS BETTER TO A POINT BUT LIMITED TO WHAT AND HOW MUCH I CAN MOVE AROUND .
 
avatar
carpetcrawler5 replied to TIMHALL's response:
I guess I don't really understand your question. The only thing I can think of is that the meds you're taking are causing rebound headaches. You get those when you take too many OTCs or narcotic meds for pain, and after they wear off, you get a headaches. Taking more meds may make it worse.
 
avatar
itmatsb responded:
Carpetcrawler is right about the rebound headaches. If your blood pressure is sky high, you need to contact your doctor because they may think that you should take blood pressure medication. High blood pressure is risky.

Unless the doctor is telling you to be on your feet a lot, just having had back surgery, it would make sense that you need to rest as much as possible. I don't know why you were on your feet most of the day when you saw the doctor. And can your wife go to her doctor without you, so that you don't go into a lot more pain? You may have to limit yourself far more considering your situation--at least in the short term.
 
avatar
TIMHALL replied to itmatsb's response:
WIFE WAS HAVING SEVERE ANXIETY ISSUES ALONG WITH MEDICATION ISSUES. BEING ON MY FEET EASES MY HEAD . DR WANTED ME TO WALK LIKE CRAZY AND STAY ACTIVE.
 
avatar
itmatsb replied to TIMHALL's response:
Thanks for the clarification. Sounds like you are following your doctor's instructions very well. So I would suggest that you call your doctor's office and describe your problems to a nurse and ask if there is something else that you could do to relieve your pain. Be specific about where your pain is during your phone call.

Good luck.
 
avatar
TIMHALL replied to itmatsb's response:
WENT TO PRIMARY CARE AND SWITCHED TO TRAMADOL. SURE IT SOUNDED LIKE I WAS JUST LOADING UP THE MED CABINET BUT I WAS DEAD ON DOSES ON TIMES. THINK IT WAS NOT TOO MUCH BUT THE EXTENDED PERIOD OF TIME ON MED WITH OPIATES IN THEM. HAVE BEEN ON MODERATE DOSES BEFORE SURGERY AND HIGHER AFTERWARDS. BUT SOME FORM OF CODEINE IN SYSTEM SINCE MID-APRIL. HIP AND BACK HURTING PRETTY GOOD NOW BUT TOOK 1 TRAMADOL AT 5AM WAITING NOW. NOT FOOLISH ENOUGH TO KNOW THAT I CAN TOTALLY DO W/O CODEINE BECAUSE IT HAS TO BE GRADUALLY REDUCED AND ALSO IT I LET PAIN GET OUT OF HAND ITS TOO HARD TO CALM DOWN.
 
avatar
itmatsb replied to TIMHALL's response:
Tim,
So sorry to hear about your pain. I don't know if it would help you, but there is a patch that gives you a very low dose of opiates 24/7. I started on the lowest dose which is 5 mcg, and now on 10 mcg. Have NO side effects. It is newer on the market. It might help in addition to your other meds.
Sara
 
avatar
itmatsb replied to itmatsb's response:
Sorry, it's called Butrans patch. You'll need to know that!
 
avatar
TIMHALL replied to itmatsb's response:
Think I got it handled with tramadol but still have a little headache after too long between doses of the hydrocodone. Also not to point where tramadol handles pain alone. Down to very low dose of hydrocodone per day though.
 
avatar
itmatsb replied to TIMHALL's response:
Tim,
Thanks so much for responding back about your progress. Glad you're doing better.
Sara


Helpful Tips

Yoga Helps
Yoga is a good tool to reducing stress and the headaches that come with it. More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Pain Disorders Center